MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542460M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Concomitant medical products: 375cc mentor siltex round spectrum saline breast implant (catalog number 3542460m, lot number 207798).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast agumentation with 375cc mentor siltex round spectrum saline breast implants and experienced postoperative right-sided deflation.The diagnosis was confirmed by a physician upon examination.As a result, the patient's impacted device will be explanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Mentor received an update on the events submitted in the initial report.The patient's explantation is currently scheduled for (b)(6) 2020.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/23/2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Mentor became aware of event information that was mistakenly omitted from the previous supplemental report.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The manufacture date and expiration date have been updated as well.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.Device investigation summary: during evaluation of the device, an area of siltex cracking was observed on the posterior view.A tear was also noted within the siltex cracking measuring approximately 0.5 cm.The evaluation determined that the rupture is consistent with a siltex cracking.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds in shell of siltex breast implants.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9392849
Report Number1645337-2019-24594
Device Sequence Number2659357
Product Code FWM
UDI-Device Identifier00081317002109
UDI-Public00081317002109
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/29/2004
Device Model Number3542460M
Device Catalogue Number3542460M
Device Lot Number207798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/30/2019
01/23/2020
02/19/2020
02/19/2020
Initial Report FDA Received Date12/01/2019
Supplement Report FDA Received Date12/31/2019
01/27/2020
02/19/2020
02/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR